Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Poisson structures on affine spaces and flag varieties. II
HTML articles powered by AMS MathViewer

by K. R. Goodearl and M. Yakimov PDF
Trans. Amer. Math. Soc. 361 (2009), 5753-5780 Request permission

Abstract:

The standard Poisson structures on the flag varieties $G/P$ of a complex reductive algebraic group $G$ are investigated. It is shown that the orbits of symplectic leaves in $G/P$ under a fixed maximal torus of $G$ are smooth irreducible locally closed subvarieties of $G/P$, isomorphic to intersections of dual Schubert cells in the full flag variety $G/B$ of $G$, and their Zariski closures are explicitly computed. Two different proofs of the former result are presented. The first is in the framework of Poisson homogeneous spaces, and the second one uses an idea of weak splittings of surjective Poisson submersions, based on the notion of Poisson–Dirac submanifolds. For a parabolic subgroup $P$ with abelian unipotent radical (in which case $G/P$ is a Hermitian symmetric space of compact type), it is shown that all orbits of the standard Levi factor $L$ of $P$ on $G/P$ are complete Poisson subvarieties which are quotients of $L$, equipped with the standard Poisson structure. Moreover, it is proved that the Poisson structure on $G/P$ vanishes at all special base points for the $L$-orbits on $G/P$ constructed by Richardson, Röhrle, and Steinberg.
References
Similar Articles
Additional Information
  • K. R. Goodearl
  • Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
  • MR Author ID: 75245
  • Email: goodearl@math.ucsb.edu
  • M. Yakimov
  • Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
  • MR Author ID: 611410
  • Email: yakimov@math.ucsb.edu
  • Received by editor(s): June 13, 2007
  • Published electronically: June 19, 2009
  • Additional Notes: The research of the first author was partially supported by National Science Foundation grant DMS-0401558.
    The research of the second author was partially supported by National Science Foundation grant DMS-0406057 and an Alfred P. Sloan research fellowship.

  • Dedicated: Dedicated to the memory of our colleague Xu-Dong Liu (1962-2005)
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 361 (2009), 5753-5780
  • MSC (2000): Primary 14M15; Secondary 53D17, 14L30, 17B20, 17B63, 53C35
  • DOI: https://doi.org/10.1090/S0002-9947-09-04654-6
  • MathSciNet review: 2529913